Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Child has grand-mal seizure. Done OT, speech and play therapy. What to do next?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 37 Questions
My 2 year old son has been twitching and jerking in his sleep since he was 2months old. He has had a grand-mal seizure. He passed out on a simulation ride earlier this summer. He has OT, speech therapy, and play therapy due to delays in these areas. Recently on a sleep deprived EEG he flailed all over, and nothing came back. he does this all night long in 30-45 min intervals of doing it and not doing it. Each spasm is followed by another, they are in groups. I am frustrated and don't know what to do next, I have had to change my doc three times because I feel something is wrong. Also this interferes with sleep, sometimes waking him up screaming and crying. He is tired and has bags under his eyes, and sleeps for 14-15 hrs a day..
Posted Sun, 22 Jul 2012 in Child Health
Answered by Dr. Neeraj Baheti 7 hours later
Thanks for posting query.
From the history you have given. It seems he has global developmental delay with seizures. The description of current events looks like infantile spasms.
I have few questions. How was his perinatal period? Did he cried late at birth, required oxygen/ventilation?
What his previous EEG showing? MRI if it is done what does it show?
What are his current medications?
You need to consult epileptologist/ pediatric neurologist. He/She will do a EEG or overnight Video-EEG and classify the seizure syndrome. He/She will guide you about medications. He needs to on Valproate and clonazepam (let your physician decide). Also he may advice about neurometabolic work up, if MR imaging is suggestive.
This medication change will surely help to control the seizures.\

Best wishes
Dr. Neeraj Baheti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor